MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 KICKSTAND AUGMENT 6; SHOULDER IMPLANT - BASEPLATE

DEPUY IRELAND - 3015516266 KICKSTAND AUGMENT 6; SHOULDER IMPLANT - BASEPLATE
Catalog Number 550706100
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the augment on demand was prepped via surgical protocol.Kickstand implant would not engage threads of implant.Second implant was put in successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the augment on demand was prepped via surgical protocol.Kickstand implant would not engage threads of implant.Second implant was put in successfully.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the threads stripped of the kickstand augment 6.Additionally, the porous body of device had what appear to be some type of debris.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.Debris on the porous body of device had most likely happen while attempting the implantation.Since this condition does no represent any device nonconformance, a potential cause was not established.A dimensional inspection was performed for the offset taper adapter trial and met specifications*.A functional test was unable to be performed due to the post-manufacturing damage and since mating device was not returned for evaluation.With information provided, and since device met specifications, the reported allegation cannot be confirmed.The overall complaint was not confirmed as the observed condition of the kickstand augment 6 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
KICKSTAND AUGMENT 6
Common Device Name
SHOULDER IMPLANT - BASEPLATE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
NAME PARAGON MEDICAL INC - SMITHFIELD, UT
125 west 1000 south
smithfield UT 84335
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19990086
Report Number1818910-2024-17444
Device Sequence Number7115643
Product Code PHX
UDI-Device Identifier10603295546948
UDI-Public(01)10603295546948(10)214964
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221467
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550706100
Device Lot Number214964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer08/21/2024
02/06/2025
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date08/23/2024
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexMale